Back to Ask the Diabetes Team Ask the Diabetes Team

From Massachusetts, USA:

My 13 year old son was diagnosed with Type 1 diabetes 4 months ago. He complains of nausea frequently. Yesterday at school, he felt weak, nauseous, and shaky. The school nurse said his blood sugar was 71. He felt better after she gave him a Pop Tart and juice. He also gets frequent headaches, even when his blood sugars are in a normal range. Is this reading low enough to cause these symptoms? What are some causes of this nauseous feeling? Could it be related to Nutrasweet or some other food?


The blood sugar is borderline but if your son has become used to higher glucose levels then drops to 71 may cause hypo symptoms. He may well also be anxious -- same symptoms. I would not recommend treatment with pop tarts but with dextrose/glucose tablets. These symptoms certainly are not caused by Nutrasweet (aspartame).


Original posting 17 Jun 2000
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.